Alert archive / Georgia / Tornado Warnings in 1995
Tornado Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 7, 1995, 2:24 PM EST for Turner County, Georgia. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1995, 2:24 PM EST (19:24 UTC)
- Expired
- Nov 7, 1995, 3:00 PM EST
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Turner County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 071924 TORTLH GAC287-072000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 300 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...TURNER COUNTY AT 223 PM EST DOPPLER RADAR INDICATED A POSSIBLE TORNADO MOVING INTO WESTERN TURNER COUNTY. THIS STORM WAS MOVING EAST AT 40 MPH. THIS STORM WILL MOVE JUST SOUTH OF ASHBURN BY 235 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 10:09 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 7, 10:09 AM EST, 4 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-072100- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST TUE NOV 7 1995 POTENTIAL FOR SVR TSTMS ACRS THE FA DURG LATE AFT/EARLY EVE AS CDFNT APCHS FROM MS VLY. STG WNDS ALOFT THIS MRNG WITH 40 TO 50 KTS BETW 5 AND 10 THSND FEET ON KEVX VAD WIND PROFILE. MODIFIED HODOGRAPH FROM KEVX WINDS ALREADY SHOWS SR HELICITY IN NEIGHBORHOOD OF 250 FOR RIGHT MOVING STMS. XPCT SPEED SHEAR TO INCRS THROUGHOUT THE AFTERNOON AS MID-LVL WINDS STRENGTHEN. LIMITING FACTOR MAY BE DEGREE OF INSTABILITY AS TEMPS ARE RELATIVELY WARM ALOFT. HOWEVER...WITH DEWPTS ALREADY CREEPING UP INTO THE LWR 70S AND TEMPS WARMING...FEEL THAT SUFFICIENT INSTABILITY WILL EXIST TO WARRANT ENHANCED WORDING FOR SVR THREAT IN THE ZONES. PRIMARY THREAT WILL BE DMGG WINDS THIS AFTN OVR FL PNHNDL/SE AL...AND THIS EVE OVR SW GA/NW FL...BUT WILL NOT RULE OUT THE POSSIBILITY OF A FEW TORNADOES. AS FOR THE CUURENT PACKAGE...WOULD RECOMMEND BUMPING UP MAX TEMPS IN THE FL ZONES AS PAM HAS ALREADY REACHED MID 70S AS OF 9 AM. WOULD ADD ENHANCED WORDING TO NW FL ZONES FOR SVR THREAT AND RAISE POPS TO LIKELY CAT THIS EVENING...PER COORD CALL WITH MIA. TEMPS MAY BE TOO WARM ON THE MINS DEPENDING ON THE TIMING OF FROPA. MOORE
In the hours before
Local storm report, Nov 7, 2:10 PM EST, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT TUE NOV 7 1995
TIME ....CITY LOCATION....STATE ...EVENT/REMARKS...
DATE ...COUNTY LOCATION...
159 PM EST ALBANY GA TORNADO. WINN DIXIE STORE
11/07/95 DOUGHERTY DAMAGED WITH 15 INJURIES.
ALB AIRPORT OBSERVER
REPORTED TORNADO MOVED OVER
AIRPORT DESTROYING WIND
EQUIPMENT AND OTHER
INSTRUMENTS. OTHER DAMAGE
REPORTED IN ALBANY AREA.
1205 PM CST AL APPARENT TORNADO TOOK
11/07/95 HENRY SEVERAL LARGE TREES DOWN
IN EAST PART OF COUNTY
AROUND COUNTY ROAD 65
GOREEThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:46 PM EST | Severe Thunderstorm Warning | TAE | Dougherty | 44 min |
| Nov 7, 1:49 PM EST | Tornado Warning | TAE | Dougherty | 41 min |
| Nov 7, 2:06 PM EST | Tornado Warning | TAE | Worth | 20 min |
| Nov 7, 2:18 PM EST | Severe Thunderstorm Warning | TAE | Early | 27 min |
| Nov 7, 3:20 PM EST | Tornado Warning | TAE | Dougherty, Mitchell | 25 min |
| Nov 7, 3:40 PM EST | Tornado Warning | TAE | Tift | 50 min |
| Nov 7, 5:36 PM EST | Severe Thunderstorm Warning | TAE | Lowndes | 39 min |
| Nov 7, 5:47 PM EST | Tornado Warning | TAE | Lowndes | 28 min |
Nearby
Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.